# SDR 2016FA0000453

- Difficulty date: August 6, 2016
- Submitted: September 23, 2016
- Operation: General aviation
- Aircraft: N9184Y
- Make and model: Piper PA-28-161
- Aircraft serial: 289616017
- Aircraft time: 19,001 hours
- Engine: Lyc O320D3G
- Propeller: Snsnch 74DM
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Scissor Link
- Part number: 6531904
- Part serial: NA
- Condition: Cracked
- Location: Mlg
- Part time: 19,001 hours
- Component: Mlg, Piper
- Component part number: 3564405
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

THE UPPER SCISSOR LINK ATTACHMENT SUPPORT (INBOARD SIDE) OF THE CYLINDER (P/N: 65319-04) WHICH IS CASTED METAL SUFFERED A FATIGUE CRACK.  THIS SCISSOR LINK IS PART OF THE RIGHT MAIN LANDING GEAR (MLG) STRUT P/N: 35644-05.  CRACKING APPEARS TO HAVE OCCURRED OVER A LONG PERIOD OF TIME.  CRACK IS LOCATED IN AN AREA THAT IS DIFFICULT TO OBSERVE DURING INSPECTIONS WHEN COMPONENTS ARE ASSEMBLED.  MAINTENANCE RECORDS INDICATE THAT THIS IS THE ORIGINAL PART.  AFTER THE SCISSOR LINK BROKE, THE OLEO PISTON WAS PUSHED OUT AND SEPERATED FROM THE CYCLINDER.  THE OLEO PISTON, WHEEL AND BRAKE ASSEMBLY, AND SCISSOR LINKS REMAINED ATTACHED TO THE AIRCRAFT VIA THE HYDRAULIC BRAKE LINE.  AIRCRAFT LANDED ON THE STRUT HOUSING.  NO INJURIES.  AIRCRAFT IS 30 YEARS OLD AND USED IN FLIGHT TRAINING AND AS A RESULT WE ARE UNABLE TO DETERMINE THE CURRENT CYCLES ON THE FAILED COMPONENT.
